Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Hastings, NE

April 14, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 2:48 PM CDT for Jewell County, Mitchell County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 14, 2012, 2:48 PM CDT (19:48 UTC)
Expired
Apr 14, 2012, 3:17 PM CDT
In force
29 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 10:43 AM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1122 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

473 
WUUS53 KGID 141948
SVRGID
KSC089-123-142030-
/O.NEW.KGID.SV.W.0035.120414T1948Z-120414T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
248 PM CDT SAT APR 14 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BELOIT...AND MOVING NORTHEAST AT 40 MPH.

  AT 245 PM CDT LAW ENFORCEMENT REPORTED 60 MPH WINDS IN BELOIT WITH 
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...JEWELL...RANDALL...MONTROSE AND FORMOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3921 9841 3978 9818 3989 9793 3968 9792
      3922 9793 3921 9796
TIME...MOT...LOC 1947Z 213DEG 34KT 3948 9807
WIND...HAIL 60MPH 1.00IN

$$

WESELY
2 follow-up statements
064 
WWUS53 KGID 142007
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
307 PM CDT SAT APR 14 2012

KSC089-123-142030-
/O.CON.KGID.SV.W.0035.000000T0000Z-120414T2030Z/
MITCHELL KS-JEWELL KS-
307 PM CDT SAT APR 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND MITCHELL COUNTIES UNTIL 330 PM CDT...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SCOTTSVILLE...OR 12 MILES NORTHEAST OF BELOIT...MOVING NORTHEAST AT
40 MPH.

A TORNADO WARNING IS ALSO IN EFFECT FOR EASTERN JEWELL COUNTY WITH 
THE ROTATION CENTERED OVER SOUTH OF FORMOSO. 

LOCATIONS IMPACTED INCLUDE...
  MONTROSE AND FORMOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3933 9793 3925 9808 3924 9840 3978 9818
      3989 9793 3968 9792
TIME...MOT...LOC 2006Z 213DEG 34KT 3963 9794
WIND...HAIL 60MPH 1.00IN

$$

GUERRERO
369 
WWUS53 KGID 142017
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
317 PM CDT SAT APR 14 2012

KSC089-123-142027-
/O.CAN.KGID.SV.W.0035.000000T0000Z-120414T2030Z/
MITCHELL KS-JEWELL KS-
317 PM CDT SAT APR 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
MITCHELL COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 6 PM CDT. 

LAT...LON 3933 9793 3925 9808 3924 9840 3978 9818
      3989 9793 3968 9792
TIME...MOT...LOC 2017Z 213DEG 34KT 3972 9786

$$

GUERRERO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:09 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 14, 1:09 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
109 PM CDT SAT APR 14 2012

.UPDATE...OTHER THAN THINGS GETTING GOING IN KS ZONES A BIT
EARLIER THAN ANTICIPATED AS EARLY LEAD-SHORTWAVE MOVED IN...THE
WELL-ADVERTISED HIGH END SEVERE WEATHER RISK FOR THE ENTIRE CWA
IS STILL ON TRACK. PDS TORNADO WATCHES ARE OUT CWA-WIDE...AND A
FEW STORMS NEAR AND SOUTH OF THE STATE LINE HAVE ALREADY EXHIBITED
DECENT LOW LEVEL ROTATION. AIRMASS NEVER REALLY HAD A CHANCE TO
TRULY DESTABILIZE WITH EARLY MORNING STRATUS/FOG...BUT RUC MESO-
ANALYSIS INDICATING SIGNIFICANT 0-1KM SHEAR OF 25-30KT...1000-1500
J/KG MLCAPE...AND LOW LCL HEIGHTS OF ONLY AROUND 500M...AS ALSO
EVIDENCED BY STORM CHASER WEB CAMS. ALTHOUGH THERE ARE SO MANY
STORMS ONGOING IN SOUTHERN ZONES AT THIS TIME THAT STORM SCALE
INTERFERENCE MAY BE KEEPING A HIGH END TORNADIC THREAT AT
BAY...ANY DISCRETE STORM WITH UNIMPEDED INFLOW WILL CERTAINLY HAVE
STRONG TORNADO POTENTIAL. THINKING AT THIS POINT THAT THERE COULD
BE AT LEAST TWO DISTINCT ROUNDS OF SUPERCELLS FIRING ACROSS THE
SOUTHERN CWA AND MOVING NORTHEAST THROUGH THIS EVENING...WITH
CURRENT ACTIVITY ONLY BEING ROUND 1. ON A LESSER NOTE...WILL KEEP
WIND ADVISORY GOING IN NORTH CENTRAL KANSAS...BUT CLEARLY SEVERE
CONVECTION IS MAKING THIS HEADLINE LOOK FAR LESS SIGNIFICANT THAN
USUAL.

&&

.AVIATION...18Z KGRI TAF. PLENTY GOING ON DURING THIS 24-HOUR
PERIOD. OF PARAMOUNT IMPORTANCE IS THE RISK FOR SEVERE
THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE EVENING
HOURS...AND HAVE TEMPO GROUPS WITH A HAIL MENTION GOING TO COVER
THIS. DAMAGING WINDS AND EVEN AN ISOLATED TORNADO IN THE GENERAL
VICINITY OF THE TERMINAL CANNOT BE RULED OUT. OTHERWISE...MVFR CIG
EXPECTED TO HOLD FIRM WELL INTO THIS EVENING...WITH OCCASIONAL IFR
POSSIBLE. AS FOR WINDS...A GUSTY SOUTH-SOUTHEAST COMPONENT WILL
HOLD FIRM THROUGH THE MAJORITY OF THE PERIOD...WITH GUSTS OF AT
LEAST 26KT POSSIBLE. BY THE LAST 6 HOURS OR SO OF THE PERIOD ON
SUNDAY...WINDS WILL TURN MORE SOUTHWESTERLY-WESTERLY AND INCREASE
IN INTENSITY AS SURFACE LOW PRESSURE SWINGS BY TO THE NORTH.

&&

PREV DISCUSSION... /ISSUED 434 AM CDT SAT APR 14 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT. PRIMARY FORECAST CONCERN
LIES WITH TODAY/THIS EVENING AND THE SEVERE WEATHER OUTBREAK
EXPECTED ACROSS THE REGION.

ALL IS QUIET CURRENTLY ACROSS THE CWA...UNFORTUNATELY IT WONT BE
STAYING THAT WAY FOR LONG. LOOKING AT THE UPPER LEVEL PROFILER AND
SATELLITE DATA...SEEING SOUTHWESTERLY FLOW ACROSS THE
REGION...WITH THE WAVE THAT BROUGHT US PRECIPITATION LAST NIGHT
CONTINUING TO SHIFT INTO THE GREAT LAKES....WHILE THE LOW PRESSURE
SYSTEM OF INTEREST IS SLIDING EAST THROUGH SRN NV AND INTO AZ. AT
THE SURFACE...WEAK LOW PRESSURE SITS ACROSS THE FRONT RANGE...WITH
THE WARM FRONT DRAPED ROUGHLY ALONG THE OK/KS STATE LINE.

COMPARED TO 24 HOURS AGO...THE BIGGEST CHANGE IN THE
MODELS/FORECAST LIES WITH MODELS SLOWING THE EASTWARD PROGRESS OF
THE SFC DRY LINE INTO THE CWA...AND TO A LESSER EXTENT THE
NORTHWARD PROGRESS OF THE WARM FRONT. THE BIG PICTURE REALLY HASNT
CHANGED SIGNIFICANTLY...WITH THE UPPER LEVEL LOW CURRENTLY OVER
THE SWRN CONUS EXPECTED TO CONTINUE ITS EASTWARD TREK...ENDING UP
ROUGHLY OVER THE 4 CORNERS REGION BY THIS EVENING...WITH MODELS
SHOWING A MORE ELONGATED MID LEVEL LOW REACHING INTO THE NEB
PANHANDLE/SANDHILLS. AS THE MID/UPPER LEVEL SYSTEM APPROACHES WILL
SEE THE SFC LOW DEEPEN...AND AS IT DOES SO...LOOKS TO CENTER
ITSELF OVER THE SWRN NE/NWRN KS/NE CO AREA...ALL THE WHILE PULLING
THE WARM FRONT FURTHER NORTH. LAST NIGHT...THERE WAS DECENT
AGREEMENT AMONG MODELS SHOWING THE DRYLINE PUSHING INTO CENTRAL
PORTIONS OF THE CWA BY THIS EVENING...THATS NOT CASE
ANYMORE...WITH LATEST MODELS NOW SHOWING THE BOUNDARY PERHAPS JUST
STARTING TO CREEP INTO WRN PORTIONS OF THE CWA BY 00Z. THIS HAS
RESULTED IN A WESTWARD SHIFT OF ACCOMPANYING PARAMETERS
/INSTABILITY-SHEAR-ETC/...AND THINKING LAST NIGHT WAS THAT
LOCATIONS NEAR THE WARM FRONT/SFC BOUNDARY...ROUGHLY THE EASTERN
HALF OF THE CWA...WAS UNDER THE GREATEST RISK. NOW THAT CONCERN
EXTENDS BACK WEST ALL THE WAY TO THE CWA BOUNDARY...AND MAINLY
ACROSS OUR SC NEB COUNTIES /THOUGH NC KS IS CERTAINLY NOT OUT OF
THE WOODS/.

EXPECTING TO SEE PRECIPITATION START MOVING IN/DEVELOPING ACROSS
SOUTHERN PORTIONS OF THE CWA AS WE MOVE CLOSER TO SUNRISE...AS
INCREASING MOISTURE/WARM AIR ADVECTION SHIFTS FURTHER NORTH AHEAD
OF/WITH THE SFC WARM FRONT.  ALL MODELS...TO VARYING DEGREES OF
TIMING/LOCATION...SHOW COVERAGE EXPANDING AND SHIFTING NORTH THIS
MORNING AND INTO THE AFTERNOON HOURS. WITH INCREASING SHEAR AND
INSTABILITY MAKING ITS WAY NORTH...CANT RULE OUT THAT SOME OF
THESE THUNDERSTORMS WOULD BE ON THE SEVERE SIDE. NOT GOING TO BE
ONE OF THOSE DAYS WHERE WE CAN WAIT AND FOCUS SOLELY ON THE
MID/LATE AFTERNOON HOURS...GOTTA GET THROUGH THE MORNING TOO.

THIS AFTERNOON...ALONG WITH THE MID/UPPER LEVEL LOWS SHIFTING
CLOSER...THE SFC LOW DEEPENING TO THE WEST...ALSO SEE THE A GOOD
MID/UPPER LEVEL JET NOSING INTO THE REGION FROM THE SW. LITTLE
UNCERTAIN WITH THE EXACT LOCATION OF THE WARM FRONT THROUGH THE
DAY...AND HOW MUCH THIS MORNINGS ACTIVITY WILL AFFECT ITS
PROGRESS...BUT MODELS CONTINUE TO SHOW IT LIFTING INTO NORTHERN
PORTIONS OF THE CWA THIS AFTERNOON/BY THIS EVENING. STILL
EXPECTING STRONG INSTABILITY TO DEVELOP S OF THE WARM FRONT/AHEAD
OF THE DRY LINE AS DEWPOINTS REACH NEAR 60 DEGREES...ESP IN
LOCATIONS THAT SEE MORE IN THE WAY OF SUN...WITH VALUES NEAR 3000
J/KG STILL BEING SHOWN BY SOME MODELS. SHEAR WAS NEVER AN
ISSUE...WITH DEEP LAYER SHEAR STILL EXPECTED TO BE NEAR/IN EXCESS
OF 50-60KTS...AND WITH WINDS AT 850MB ALREADY INCREASING/NOSING BY
THIS EVENING...LOW LEVEL SHEAR VALUES ARE ALSO QUITE
CONCERNING...WITH MODELS SHOWING WIDESPREAD VALUES RANGING FROM
25-40 KTS LATER THIS AFTERNOON. THE POTENTIAL REMAINS IN PLACE FOR
VERY LARGE HAIL...DAMAGING WINDS...AND MOST
IMPORTANTLY...STRONG/LONG TRACK TORNADOES...AND HAVE INSERTED THAT
WORDING INTO THE ZONE FORECAST.

THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING
HOURS...BEFORE THE DRYLINE /AND MAIN THREAT/ FINALLY STARTS TO
PUSH FURTHER EAST THROUGH AND OUT OF THE CWA. KEPT THE LOW POPS
GOING POST 06Z...BUT ITS QUITE POSSIBLE A GOOD CHUNK OF THE CWA
WONT SEE MUCH OF ANYTHING...SOMETHING THAT CAN BE ADJUSTED ONCE WE
HAVE A BETTER HANDLE ON HOW THINGS ARE PLAYING OUT TODAY.

OUTSIDE OF THIS...MAIN CHANGES TO THE FORECAST FOR TODAY WAS TO
LOWER HIGH TEMPERATURES PRIMARILY ACROSS THE NORTH WHICH WILL
LIKELY SEE MORE IN THE WAY OF CLOUD COVER AND PRECIPITATION
THROUGH THE DAY...AND TO INCREASE WIND SPEEDS ACROSS THE CWA.
EXPECTING TO SEE MANY LOCATIONS POTENTIALLY FLIRT WITH WIND ADV
CRITERIA AS THE PRESSURE GRADIENT TIGHTENS UP...AND DECIDED TO GO
WITH A WIND ADVISORY ACROSS NC KS...WHERE THERE IS BETTER
MODEL/GUIDANCE AGREEMENT OF LOCATIONS REACHING CRITERIA. WILL BE
ANOTHER THING THE DAY SHIFT WILL HAVE TO KEEP AN EYE ON.

LOOKING TO SUNDAY/SUNDAY NIGHT...NOT A LOT OF CHANGES MADE TO THE
FORECAST.  EXPECTING A COOLER AND BREEZY DAY...WITH PRECIPITATION
CHANCES BEING DRIVEN BY THE MID/UPPER LEVEL LOW PRESSURE SYSTEM
MAKING ITS WAY NORTHEAST THROUGH NEB INTO SD.  MODELS CONTINUE TO
SHOW THE NORTHWESTERN PORTIONS OF THE CWA WITH THE BEST OF SEEING
SHOWERS /INSTABILITY IS E/S OF THE CWA/...AND LOW POPS REMAIN
ACROSS  THE REMAINDER OF THE CWA...BUT AGAIN IS POSSIBLE ESP SERN
LOCATIONS WONT SEE MUCH. HIGHS FORECAST TO TOP OUT IN THE
50S/60S...AND A SFC COLD FRONT PUSHING THROUGH WILL BRING GUSTY
NORTHWEST WINDS THROUGH THE AFTERNOON. WILL NEED TO MONITOR FOR
THE NEED FOR A WIND ADVISORY. EXPECTING ANY LINGERING
PRECIPITATION TO EXIT THE CWA SUNDAY EVENING.

ANOTHER COOL DAY EXPECTED ON MONDAY...AND THERE IS A SLIGHT CHANCE
FOR A FEW SHOWERS AS A WEAK UPPER LEVEL WAVE LOOKS TO CROSS THE
PLAINS. HIGHS ONCE AGAIN EXPECTED IN THE 50S/60S.

OVERNIGHT LOWS SUNDAY NIGHT AND MONDAY NIGHT ALSO EXPECTED TO BE
COOLER...ACTUALLY NOT FAR FROM NORMAL FOR THIS TIME OF
YEAR...RANGING FROM THE MID 30S TO LOWER 40S.

LONG TERM...STARTING 12Z TUESDAY. GUIDANCE SUGGESTS MID AND UPPER
LEVEL FLOW  WILL REMAIN QUASI-ZONAL DURING MUCH OF THE EXTENDED
FORECAST PERIOD...WITH SEVERAL SMALL-SCALE PERTURBATIONS TRAVELING
THROUGH THE MEAN FLOW. AT THIS TIME IT APPEARS MOST OF THESE
PERTURBATIONS SHOULD REMAIN NORTH OF OUR AREA...THUS PRESENTING AN
OVERALL LACK IN KINEMATIC FORCING AND DRY CONDITIONS THROUGH MUCH
OF THE EXTENDED FORECAST PERIOD. THE ONLY EXCEPTION IS LATE
THURSDAY INTO FRIDAY...WHICH IS WHEN THE OPERATIONAL GFS AND EC
BOTH SUGGEST A MORE SIGNIFICANT MID LEVEL SHORT WAVE WILL PUSH
ACROSS THE CENTRAL PLAINS...BRINGING WITH IT CHANCES FOR
PRECIPITATION ACROSS THE ENTIRE CWA. SLIGHT CHANCE TO CHANCE POPS
EXIST ACROSS THE CWA DURING THIS TIME PERIOD AS A RESULT. LITTLE
CHANGE IN THE LOW LEVEL AIRMASS WILL PRESENT CONTINUED ABOVE-
NORMAL TEMPERATURES DURING THE EXTENDED FORECAST PERIOD...WITH
HIGHS IN THE UPPER 60S TO 70S AND LOW IN THE 40S AND 50S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005>007-017>019.

&&

UPDATE/AVIATION...PFANNKUCH
SHORT TERM...ADO
LONG TERM...BRYANT
Hazardous weather outlook, Apr 14, 11:44 AM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1144 AM CDT SAT APR 14 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
151645-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1144 AM CDT SAT APR 14 2012

...SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AS THE AFTERNOON WEARS ON...THUNDERSTORMS WILL CONTINUE TO DEVELOP
WITHIN THE OUTLOOK AREA...AND MOVE NORTHEAST AT 30 TO 40 MPH.
STORMS EARLY THIS AFTERNOON WILL MAINLY POSE A RISK FOR LARGE HAIL
UP TO GOLF BALL SIZE. HOWEVER...AS THE AFTERNOON WEARS
ON...ESPECIALLY AFTER 3 PM...THE ENVIRONMENT WILL BECOME MORE
FAVORABLE FOR SIGNIFICANT SEVERE WEATHER AS A SURFACE DRY LINE
APPROACHES FROM THE WEST AND A WARM FRONT CONTINUES TO LIFT NORTH.
THROUGH THIS EVENING...SOME OF THE STRONGEST STORMS WILL BE
CAPABLE OF PRODUCING HAIL TO AROUND BASEBALL SIZE AND DAMAGING
WIND GUSTS OF 70 MPH...AND OF GREATER CONCERN IS THE POTENTIAL FOR
STRONG...LONG TRACKED TORNADOES. THE THREAT FOR TORNADOES
ENCOMPASSES ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL
KANSAS.

IN ADDITION TO SEVERE WEATHER CHANCES...A WIND ADVISORY IS IN
EFFECT THROUGH 7 PM FOR NORTH CENTRAL KANSAS...FOR SUSTAINED
SOUTHERLY WINDS AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA LATE
THURSDAY INTO FRIDAY. AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO THIS EVENING
ACROSS THE OUTLOOK AREA...ESPECIALLY THROUGH 11 PM.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, Apr 14, 12:16 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             OSBORNE                 39.44N 98.70W
04/14/2012  E0.88 INCH       OSBORNE            KS   TRAINED SPOTTER

&&

REED
Local storm report, Apr 14, 1:16 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
116 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             3 N GREELEY             41.59N 98.53W
04/14/2012  E2.00 INCH       GREELEY            NE   LAW ENFORCEMENT

            DELAYED REPORT OF HEN EGG SIZE HAIL. DAMAGED LAW
            ENFORCEMENT VEHICLE.

&&

REED
Special weather statement, Apr 14, 1:27 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
127 PM CDT SAT APR 14 2012

KSZ018-019-141915-
MITCHELL KS-OSBORNE KS-
127 PM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL AND OSBORNE COUNTIES
UNTIL 215 PM CDT...

AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LURAY...OR 44 MILES SOUTHWEST OF BELOIT...
MOVING NORTHEAST AT 45 MPH.

IN FACT...A TORNADO WARNING IS POSTED FOR PARTS OF RUSSELL
COUNTY...AND THIS STORM WILL MOVE INTO OSBORNE AND MITCHELL
COUNTIES.

MONITOR WEATHER DEVELOPMENTS CLOSELY AS THE STORM APPROACHES.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELOIT...
  HUNTER...
  OSBORNE...
  TIPTON...
  VICTOR...
  DOWNS...
  CAWKER CITY...
  GLEN ELDER...
  ASHERVILLE...
  SIMPSON...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3953 9892 3952 9792 3922 9794 3921 9848
      3916 9848 3914 9892
TIME...MOT...LOC 1827Z 216DEG 40KT 3910 9872

MORITZ
Local storm report, Apr 14, 2:22 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
222 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     TORNADO          1 S TIPTON              39.32N 98.47W
04/14/2012                   MITCHELL           KS   STORM CHASER

            STORM CHASER REPORTED A WRAPPED TORNADO 1.5 MILES SOUTH
            OF TIPTON. EMERGENCY MANAGEMENT HAD A REPORT OF SOME TIN
            TAKEN FROM A BUILDING IN THE SAME GENERAL AREA.

&&

MORITZ
Local storm report, Apr 14, 2:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TORNADO          5 W BYRON               40.01N 97.86W
04/14/2012                   NUCKOLLS           NE   AMATEUR RADIO

            BRIEF TORNADO REPORTED ON GROUND 5 MILES WEST OF BYRON.

&&

REED
Local storm report, Apr 14, 2:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
246 PM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     BELOIT                  39.47N 98.11W
04/14/2012  E60 MPH          MITCHELL           KS   LAW ENFORCEMENT

&&

GUERRERO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:07 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith13 hr
Apr 14, 11:31 AM CDTSpecial Weather StatementGIDMitchell, Osborne, Phillips, Rooks, Smith44 min
Apr 14, 11:34 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks41 min
Apr 14, 11:55 AM CDTSevere Thunderstorm WarningGIDJewell, Osborne, Smith50 min
Apr 14, 12:04 PM CDTSevere Thunderstorm WarningGIDRooks41 min
Apr 14, 12:09 PM CDTTornado WarningGIDJewell, Mitchell, Osborne, Smith36 min
Apr 14, 12:11 PM CDTSevere Thunderstorm WarningGIDPhillips27 min
Apr 14, 12:41 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith49 min
Apr 14, 12:42 PM CDTSevere Thunderstorm WarningGIDJewell, Smith48 min
Apr 14, 12:52 PM CDTTornado WarningGIDJewell38 min
Apr 14, 1:02 PM CDTSevere Thunderstorm WarningGIDPhillips, Smith23 min
Apr 14, 1:04 PM CDTTornado WarningGIDOsborne, Smith26 min
Apr 14, 1:20 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks17 min
Apr 14, 1:26 PM CDTSevere Thunderstorm WarningGIDJewell49 min
Apr 14, 1:27 PM CDTSpecial Weather StatementGIDMitchell, Osborne48 min
Apr 14, 1:31 PM CDTTornado WarningGIDMitchell, Osborne29 min
Apr 14, 1:57 PM CDTTornado WarningGIDMitchell, Osborne33 min
Apr 14, 2:28 PM CDTTornado WarningGIDJewell, Mitchell23 min
Apr 14, 3:01 PM CDTTornado WarningGIDJewell12 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.